Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 217, NWS Topeka, KS

August 5, 20115 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Aug 5, 2011, 4:29 AM CDT for 5 counties in Kansas. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2011, 4:29 AM CDT (09:29 UTC)
Expired
Aug 5, 2011, 5:15 AM CDT
In force
46 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, KS, Dickinson County, KS, Geary County, KS, Pottawatomie County, KS, Riley County, KS

The radar

The Topeka radar (KTWX), 46 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 4:57 AM CDTTSTM WND DMGManhattan, KSTREE LIMBS DOWN CAUSING TRANSFORMER TO BLOW UP.
Aug 5, 5:00 AM CDTNON-TSTM WND DMGJunction City, KSTREE LIMBS DOWN CAUSING POWER LINES TO COME DOWN TOO.
Aug 5, 5:12 AM CDTTSTM WND DMGWestmoreland, KSMAILBOXES BLOWN DOWN. REPORTED BY WIBW TV.
Aug 5, 5:20 AM CDTTSTM WND GST 50Westmoreland, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2280 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WUUS53 KTOP 050929
SVRTOP
KSC027-041-061-149-161-051015-
/O.NEW.KTOP.SV.W.0217.110805T0929Z-110805T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
429 AM CDT FRI AUG 5 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DICKINSON COUNTY IN CENTRAL KANSAS...
  GEARY COUNTY IN EAST CENTRAL KANSAS...
  EASTERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
  WESTERN POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...
  RILEY COUNTY IN NORTHEAST KANSAS...

* UNTIL 515 AM CDT

* AT 427 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES NORTH OF CLAY CENTER TO CLAY CENTER TO 7 MILES
  NORTHWEST OF ABILENE...MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREEN...
  WAKEFIELD...
  MOONLIGHT...
  LEONARDVILLE...
  MILFORD...
  CHAPMAN...
  MILFORD LAKE...
  RILEY...
  RANDOLPH...
  TUTTLE CREEK LAKE...
  JUNCTION CITY...
  KEATS...
  GRANDVIEW PLAZA...
  OLSBURG...
  OGDEN...
  MANHATTAN...
  WESTMORELAND...
  ST. GEORGE...
  BLAINE...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 273 AND 321.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR STRONG WINDS AS
WELL AS DEADLY CLOUD TO GROUND LIGHTNING.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN THE 60 TO 
70 MPH RANGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS!

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3939 9709 3957 9712 3957 9635 3936 9631
      3916 9638 3917 9639 3904 9639 3904 9650
      3887 9651 3887 9683 3896 9738
TIME...MOT...LOC 0929Z 274DEG 40KT 3953 9709 3939 9705
          3899 9727
WIND...HAIL 60MPH <.75IN

$$

BARJENBRUCH
2 follow-up statements
223 
WWUS53 KTOP 050956
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
456 AM CDT FRI AUG 5 2011

KSC027-041-051006-
/O.CAN.KTOP.SV.W.0217.000000T0000Z-110805T1015Z/
CLAY-DICKINSON-
456 AM CDT FRI AUG 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DICKINSON AND EASTERN
CLAY COUNTIES HAS BEEN CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3936 9631 3917 9638 3917 9639 3904 9639
      3904 9650 3887 9651 3887 9683 3889 9693
      3898 9693 3897 9697 3926 9696 3957 9690
      3957 9635
TIME...MOT...LOC 0956Z 274DEG 40KT 3951 9670 3932 9662
          3897 9689

$$

KSC061-149-161-051015-
/O.CON.KTOP.SV.W.0217.000000T0000Z-110805T1015Z/
RILEY-POTTAWATOMIE-GEARY-
456 AM CDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR GEARY...WESTERN POTTAWATOMIE AND RILEY COUNTIES...

AT 455 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTH OF BLUE RAPIDS TO 9 MILES NORTH OF
MANHATTAN TO 6 MILES SOUTHWEST OF JUNCTION CITY...MOVING EAST AT 45
MPH.

LOCATIONS IMPACTED INCLUDE...
GRANDVIEW PLAZA...FORT RILEY AIRFIELD...OLSBURG...MANHATTAN
AIRPORT...OGDEN...MANHATTAN...WESTMORELAND...ST. GEORGE AND BLAINE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 290 AND 321.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR STRONG WINDS AS
WELL AS DEADLY CLOUD TO GROUND LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3936 9631 3917 9638 3917 9639 3904 9639
      3904 9650 3887 9651 3887 9683 3889 9693
      3898 9693 3897 9697 3926 9696 3957 9690
      3957 9635
TIME...MOT...LOC 0956Z 274DEG 40KT 3951 9670 3932 9662
          3897 9689
WIND...HAIL 60MPH <.75IN

$$

BARJENBRUCH
076 
WWUS53 KTOP 051013
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
513 AM CDT FRI AUG 5 2011

KSC061-149-161-051019-
/O.EXP.KTOP.SV.W.0217.000000T0000Z-110805T1015Z/
RILEY-POTTAWATOMIE-GEARY-
513 AM CDT FRI AUG 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR GEARY...WESTERN POTTAWATOMIE
AND RILEY COUNTIES WILL EXPIRE AT 515 AM CDT...

AT 509 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING WILL EXPIRE AT 515 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS OF 40 TO 50 MPH WERE 
STILL POSSIBLE FROM THESE THUNDERSTORMS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3936 9631 3917 9638 3917 9639 3904 9639
      3904 9650 3887 9651 3887 9683 3889 9693
      3898 9693 3897 9697 3926 9696 3957 9690
      3957 9635
TIME...MOT...LOC 1009Z 274DEG 40KT 3950 9651 3931 9643
          3896 9671

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:44 AM CDT, 45 minutes earlier.

Area forecast discussion, Aug 5, 3:44 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
344 AM CDT FRI AUG 5 2011

.DISCUSSION...

FOCUS ON REPEATED CONVECTIVE CHCS ALONG WITH IMPACTS ON TEMPS.

ONGOING SVR CONVECTION ASSOCIATED WITH MCV/MODEST MID LVL WAVE IS
BEING SUPPORTED BY RIGHT ENTRANCE REGION OF UPPER JET AND 30KT LLJ
FEEDING INTO THE SE FLANK OF THE MAIN CONVECTIVE CLUSTER.

WILL GO CATEGORICAL FOR STORMS THIS MORNING WITH SCT RE-
DEVELOPMENT POSSIBLE THIS AFTERNOON ESPECIALLY IN PROXIMITY TO THE
SFC BOUNDARY WHICH MAY REMAIN JUST SOUTH OF THE CWA TODAY. BY
TONIGHT ANOTHER WAVE WILL MOVE OUT OF THE NORTHERN PLAINS WHICH
SHOULD HELP ORGANIZE THE LLJ ALONG WITH WAA AND LIFT ACROSS THE
REGION AGAIN. EXPECT ADDITIONAL STORMS TO DEVELOP MAINLY ACROSS
THE EASTERN COUNTIES AFTER MIDNIGHT SO HIGHEST POPS WILL REMAIN
ACROSS THIS AREA. DEPENDING ON THE EXTENT OF CONVECTION FRI
NIGHT/SAT MORNING SATURDAY COULD BE ANOTHER VERY HOT DAY. HOWEVER
GIVEN UNCERTAINTY ABOUT CONVECTION AND REMNANT CLOUDS AND IMPACT
ON TEMPS WILL HOLD OFF ON ANY HEAT ADVISORY FOR NOW.

THE OVERALL LONGWAVE PATTERN WILL FINALLY BEGIN TO CHANGE BY LATER
SUNDAY INTO NEXT WEEK AS THE UPPER RIDGE SHIFTS WEST AND A TROUGH
DEVELOPS ACROSS THE GREAT LAKES. THIS WILL PLACE KS IN AN ACTIVE
ZONE FOR REPEATED BOUTS OF CONVECTION WITHIN THE STRONGER NW FLOW
ALOFT WHILE AT THE SAME TIME HELPING TO COOL TEMPERATURES BACK
TOWARD SEASONAL AVGS OR PERHAPS BELOW.

&&

.AVIATION...

WEAK SHORTWAVE AND MCV EMERGING OUT OF WESTERN KS IN CONJUNCTION
WITH MODEST SOUTHEAST LLVL JET WILL HELP TO MAINTAIN MCS EASTWARD THROUGH
THE NIGHT INTO THE TAF SITES AFT 10Z...BUT GRADUALLY WEAKENING AGAIN.
WILL KEEP TEMPO GROUP IN THE 10-14Z TIMEFRAME WITH BRIEF MVFR CIGS
POSSIBLE ALTHOUGH POTENTIAL IFR CIGS/FOG NOT LOOKING AS FAVORABLE
AS WITH PREVIOUS MODEL RUNS AND NOT SUPPORTED BY CURRENT MESO
TRENDS. WILL IMPROVE ALL TAF CIGS/VSBYS TO VFR AND DRY IN THE
13Z-18Z TIMEFRAME BUT KEEP A STRATOCU DECK AROUND 4KFT. WINDS
SHOULD REMAIN GENERALLY EAST TO NORTHEAST UNDER 10KTS.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 5, 4:08 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
408 AM CDT FRI AUG 5 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-060915-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
408 AM CDT FRI AUG 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS...SOME SEVERE WILL OCCUR EARLY THIS MORNING MAINLY
NORTH OF INTERSTATE 70. THESE STORMS WILL BE CAPABLE OF PRODUCING
STRONG DAMAGING WINDS.

ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
INTO TONIGHT. AT THIS TIME ORGANIZED SEVERE WEATHER IS NOT
ANTICIPATED HOWEVER THAT DOES NOT RULE OUT THE POTENTIAL THAT A
FEW STORMS COULD PRODUCE STRONG WINDS AGAIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT EVERY DAY DURING THE
SATURDAY THROUGH WEDNESDAY TIME FRAME.

IN ADDITION...DEPENDING ON THE EXTENT OF EARLY MORNING
THUNDERSTORM ACTIVITY ON SATURDAY MORNING...VERY HOT TEMPERATURES COULD
DEVELOP ON SATURDAY WHICH WOULD LEAD TO HEAT INDICES IN EXCESS OF
100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING NORTH OF
INTERSTATE 70.

In the hours before

Special weather statement, Aug 5, 3:08 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
308 AM CDT FRI AUG 5 2011

KSZ008-020-034-050900-
CLOUD-OTTAWA-REPUBLIC-
308 AM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR REPUBLIC...OTTAWA AND CLOUD
COUNTIES...

THROUGH 400 AM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE
NORTHEAST AT 45 MPH ACROSS PORTIONS OF REPUBLIC...OTTAWA AND CLOUD
COUNTIES. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING STRONG
WINDS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE COURTLAND...ADA...
JAMESTOWN...TESCOTT...REPUBLIC...GLASCO...SCANDIA...NORWAY...
DELPHOS...CULVER...MINNEAPOLIS...CONCORDIA...CONCORDIA AIRPORT...
BELLEVILLE...BENNINGTON...MUNDEN...WELLS...AURORA...NILES...CUBA...
NARKA...MILTONVALE...CLYDE AND AGENDA.

&&

LAT...LON 4000 9737 3896 9737 3896 9794 4001 9793
TIME...MOT...LOC 0806Z 244DEG 37KT 3987 9807 3886 9810
Local storm report, Aug 5, 3:49 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
349 AM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 AM     TSTM WND GST     3 S CONCORDIA           39.53N 97.66W
08/05/2011  E60 MPH          CLOUD              KS   LAW ENFORCEMENT

&&

BARJENBRUCH
Local storm report, Aug 5, 3:59 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
359 AM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     TSTM WND GST     CONCORDIA AIRPORT       39.55N 97.65W
08/05/2011  M66 MPH          CLOUD              KS   ASOS

&&

BARJENBRUCH
Special weather statement, Aug 5, 4:01 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
401 AM CDT FRI AUG 5 2011

KSZ021-034-035-051000-
CLAY-DICKINSON-OTTAWA-
401 AM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OTTAWA...SOUTHERN CLAY
AND NORTHERN DICKINSON COUNTIES...

THROUGH 500 AM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT
40 MPH ACROSS PORTIONS OF EASTERN OTTAWA...SOUTHERN CLAY AND NORTHERN
DICKINSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS IN EXCESS OF 50
MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE SOLOMON...OAK HILL...LONGFORD...MANCHESTER...
IDANA...TALMAGE...ABILENE AIRPORT...ABILENE...CLAY CENTER...
ENTERPRISE...MOONLIGHT...WAKEFIELD AND CHAPMAN. MOTORISTS ALONG
INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 289 COULD ALSO BE
AFFECTED.

&&

LAT...LON 3931 9737 3940 9737 3939 9696 3897 9697
      3898 9693 3897 9692 3887 9693 3887 9690
      3886 9689 3883 9738 3896 9738 3895 9769
      3931 9774
TIME...MOT...LOC 0901Z 261DEG 33KT 3931 9751 3889 9752
Local storm report, Aug 5, 4:16 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
416 AM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     TSTM WND GST     ADA                     39.15N 97.89W
08/05/2011  E50 MPH          OTTAWA             KS   LAW ENFORCEMENT

            50 MPH WINDS WITH SMALL HAIL.

&&

BARJENBRUCH

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:08 AM CDTSpecial Weather StatementTOPCloud, Ottawa, Republic52 min
Aug 5, 3:27 AM CDTSevere Thunderstorm WarningTOPCloud33 min
Aug 5, 3:55 AM CDTSevere Thunderstorm WarningTOPClay, Cloud, Washington50 min
Aug 5, 4:01 AM CDTSpecial Weather StatementTOPClay, Dickinson, Ottawa59 min
Aug 5, 4:10 AM CDTSevere Thunderstorm WarningTOPClay, Cloud, Ottawa35 min
Aug 5, 5:09 AM CDTSpecial Weather StatementTOPJackson, Pottawatomie, Shawnee, Wabaunsee51 min
Aug 5, 5:26 AM CDTSpecial Weather StatementTOPDickinson, Morris34 min
Aug 5, 6:18 AM CDTSpecial Weather StatementTOPLyon, Osage27 min
Aug 5, 3:35 PM CDTHeat AdvisoryTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more48 hr
Aug 5, 5:28 PM CDTRiver Flood WarningTOPClay23 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.